Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 15, NWS Mobile, AL

January 4, 2023Escambia County, Santa Rosa County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 4, 2023, 4:44 AM CST for Escambia County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2023, 4:44 AM CST (10:44 UTC)
Expired
Jan 4, 2023, 5:30 AM CST
In force
46 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 4, 2:59 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2160 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
2.1
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted.

719 
WUUS54 KMOB 041044
SVRMOB
ALC003-FLC033-113-041130-
/O.NEW.KMOB.SV.W.0015.230104T1044Z-230104T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
444 AM CST Wed Jan 4 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  East central Baldwin County in southwestern Alabama...
  Northwestern Santa Rosa County in northwestern Florida...
  Northwestern Escambia County in northwestern Florida...

* Until 530 AM CST.

* At 444 AM CST, a severe thunderstorm was located 8 miles northeast
  of Loxley, moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gonzalez, Pace, Robertsdale, Molino, Jay, Pea Ridge and
  Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.

&&

LAT...LON 3054 8772 3076 8772 3098 8714 3059 8704
TIME...MOT...LOC 1044Z 261DEG 50KT 3067 8763 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
486 
WWUS54 KMOB 041111
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
511 AM CST Wed Jan 4 2023

ALC003-041121-
/O.CAN.KMOB.SV.W.0015.000000T0000Z-230104T1130Z/
Baldwin AL-
511 AM CST Wed Jan 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.

LAT...LON 3080 8739 3089 8712 3059 8704 3056 8740
TIME...MOT...LOC 1111Z 251DEG 44KT 3071 8732 

$$

FLC033-113-041130-
/O.CON.KMOB.SV.W.0015.000000T0000Z-230104T1130Z/
Santa Rosa FL-Escambia FL-
511 AM CST Wed Jan 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES...

At 511 AM CST, a severe thunderstorm was located over Molino, or 9
miles north of Gonzalez, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gonzalez, Pace, Molino, Floridatown and Pea Ridge. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3080 8739 3089 8712 3059 8704 3056 8740
TIME...MOT...LOC 1111Z 251DEG 44KT 3071 8732 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
481 
WWUS54 KMOB 041125
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
525 AM CST Wed Jan 4 2023

FLC033-113-041135-
/O.EXP.KMOB.SV.W.0015.000000T0000Z-230104T1130Z/
Santa Rosa FL-Escambia FL-
525 AM CST Wed Jan 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SANTA ROSA AND
CENTRAL ESCAMBIA COUNTIES WILL EXPIRE AT 530 AM CST...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.

LAT...LON 3080 8739 3089 8712 3059 8704 3056 8740
TIME...MOT...LOC 1125Z 261DEG 50KT 3074 8713 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 3:45 AM CST, 59 minutes earlier.

Area forecast discussion, Jan 4, 3:45 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
345 AM CST Wed Jan 4 2023

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Thursday)
Issued at 159 AM CST Wed Jan 4 2023

An active line of convection currently oriented near/along the
I-65 corridor will continue eastward and exit the forecast area
during the early morning hours with a cold front following
closely behind. Strong to severe storm development will be
possible mainly over portions of south central Alabama and the
western Florida panhandle before the storms exit to the east. From
6 am onward, locally heavy rainfall will be possible with the
stronger storms as well which may lead to mainly nuisance type
flooding concerns. Dry conditions are expected areawide in the
wake of the front for the rest of today through Thursday as much
drier deep layer air flows into the region. Highs today will be in
the lower to mid 70s, then Thursday will be cooler with highs in
the 60s. Lows tonight range from the mid 40s inland to the lower
50s at the coast. A high risk of rip currents is expected through
Thursday morning, after which a moderate risk will be in effect. A
high surf advisory remains in effect through today for surf
heights of 4 to 6 feet. /29

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 159 AM CST Wed Jan 4 2023

Dry conditions continue over the area Thursday night through
Friday night. An upper trof over the eastern states lifts well off
to the north as a weakening upper ridge advances from the central
states. A surface ridge settles over the region Thursday night
then begins to shift off to the east Friday night allowing for a
light southerly flow to ensue. Lows Thursday night range from the
mid/upper 30s well inland to the lower 40s closer to the coast.
Highs on Friday range from around 60 well inland to the mid 60s
closer to the coast. Lows Friday night range from the upper
30s well inland to the mid/upper 40s at the coast.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 159 AM CST Wed Jan 4 2023

An upper trof over the central Plains amplifies and moves across
the eastern states Sunday into Monday. An associated surface low
over the east central Plains moves off across the Great Lakes
region Sunday night and in the process brings a trailing cold
front through the forecast area. Deep layer moisture makes a
fairly significant recovery ahead of the approaching front,
although instability remains rather limited due to a slow to erode
warm layer generally from 850-700 mb. Dry conditions continue for
Saturday, then have gone with pops gradually increasing to slight
chance/chance over the entire area through Sunday night. There's
uncertainty with the remainder of the pattern as to how much drier
air may flow into the area in the wake of the front and the degree
to which moisture may recover as another upper trof is expected to
evolve over the eastern states by Tuesday. Have opted to have
slight chance pops continue for Monday into Tuesday for now and
will continue to assess. /29

&&

.MARINE...
Issued at 159 AM CST Wed Jan 4 2023

Moderate to strong southwesterly winds become northwesterly
and diminish as a cold front moves through the area today. The
offshore flow becomes moderate to strong tonight then gradually
diminishes Thursday afternoon through Friday. Areas of dense
marine fog will impact Mobile Bay, the Mississippi Sound, and
adjacent coastal waters out 20 nautical miles until mid morning.
/29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  48  68  41  66  46  71  54 /  20   0   0   0   0   0   0  10
Pensacola   76  52  69  45  66  49  70  56 /  70   0   0   0   0   0   0  10
Destin      76  56  70  48  66  51  68  57 / 100   0   0   0   0   0   0   0
Evergreen   74  45  66  37  63  38  69  45 /  50   0   0   0   0   0   0  10
Waynesboro  70  44  63  38  63  41  69  49 /   0   0   0   0   0   0  10  20
Camden      71  45  62  38  60  39  67  47 /  30   0   0   0   0   0   0  20
Crestview   76  50  68  41  64  41  68  48 /  80   0   0   0   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 6 AM CST early this morning for ALZ051>060-261-
     262.

     High Rip Current Risk through late tonight for ALZ265-266.

     High Surf Advisory until 6 PM CST this evening for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

     High Surf Advisory until 6 PM CST this evening for FLZ202-204-
     206.

MS...Flood Watch until 6 AM CST early this morning for MSZ067-075-076-
     078-079.

GM...Dense Fog Advisory until 9 AM CST this morning for GMZ630>632-
     650.

     Small Craft Advisory until noon CST today for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jan 4, 2:21 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 AM CST Wed Jan 4 2023

ALZ054-055-040900-
Wilcox AL-Monroe AL-
221 AM CST Wed Jan 4 2023

...A strong thunderstorm will impact portions of northeastern Monroe
and southeastern Wilcox Counties through 300 AM CST...

At 220 AM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Beatrice, or 14 miles northeast of
Monroeville, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroeville, Peterman, Beatrice, Vredenburgh and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for south central
Alabama.

&&

LAT...LON 3208 8719 3207 8719 3206 8718 3205 8718
      3205 8686 3196 8686 3196 8691 3187 8691
      3146 8736 3153 8749 3209 8722 3209 8721
TIME...MOT...LOC 0820Z 220DEG 41KT 3172 8721

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Lindsey
Special weather statement, Jan 4, 2:31 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
Issued by National Weather Service New Orleans LA
231 AM CST Wed Jan 4 2023

ALZ052-053-055-056-059-261-262-040915-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-
Washington AL-Mobile Inland AL-
231 AM CST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Monroe, north central
Mobile, northwestern Baldwin, southeastern Washington, central
Clarke, northwestern Escambia and western Conecuh Counties through
315 AM CST...

At 230 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Whatley to near McIntosh. Movement was
northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroeville, Jackson, Frisco City, Grove Hill, McCullough, Peterman,
Uriah, Whatley, Calvert, Excel, Beatrice, Repton and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 400 AM CST for south central
and southwestern Alabama.

&&

LAT...LON 3183 8695 3114 8738 3110 8823 3175 8780
      3183 8730
TIME...MOT...LOC 0830Z 232DEG 35KT 3164 8770 3123 8802

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KLG
Special weather statement, Jan 4, 2:47 AM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 AM CST Wed Jan 4 2023

ALZ052-053-261>263-MSZ076-078-079-040945-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-
Mobile Central AL-Stone MS-Greene MS-George MS-
247 AM CST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Mobile, northwestern
Baldwin, southern Washington, south central Clarke, George,
southeastern Greene and east central Stone Counties through 345 AM
CST...

At 247 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southwest of
Calvert to 5 miles southeast of Lucedale to 7 miles east of Lyman.
Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Chickasaw, Satsuma, Citronelle, Lucedale, Creola,
Chunchula, Stockton, Gulfcrest, Deer Park, Axis, Calvert, Mount
Vernon, Semmes, Tanner Williams, McIntosh, I65 And I165, Wilmer, I65
And AL 225 and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for south central
and southwestern Alabama.

&&

LAT...LON 3089 8889 3119 8837 3133 8826 3132 8779
      3130 8777 3130 8771 3125 8765 3100 8768
      3087 8789 3092 8791 3086 8791 3072 8815
      3070 8841 3074 8841 3074 8888 3068 8888
      3068 8893
TIME...MOT...LOC 0847Z 228DEG 36KT 3113 8806 3088 8853 3051 8901

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lindsey
Special weather statement, Jan 4, 3:15 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 AM CST Wed Jan 4 2023

ALZ261>265-FLZ201-041000-
Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Mobile Inland AL-Mobile Central AL-Escambia Inland FL-
315 AM CST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Mobile, Baldwin and
northwestern Escambia Counties through 400 AM CST...

At 315 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Uriah to 3 miles northwest of Wilmer to 4 miles northwest of
Escatawpa to 6 miles southeast of Gulf Park Estates. Movement was
east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Fairhope,
Saraland, Bay Minette, Theodore, Chickasaw, Satsuma, Grand Bay,
Robertsdale, Bayou La Batre, Creola, Loxley, Chunchula, Stockton,
Stapleton, Gulfcrest and Axis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for southwestern
Alabama. A Tornado Watch also remains in effect until 1100 AM CST for
south central and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3036 8819 3039 8839 3096 8840 3117 8798
      3114 8787 3121 8787 3121 8763 3100 8762
      3100 8755 3083 8748 3054 8761 3043 8790
      3071 8791 3069 8792 3075 8792 3066 8793
      3077 8800 3067 8803 3074 8805 3030 8813
TIME...MOT...LOC 0915Z 250DEG 41KT 3127 8769 3088 8839 3055 8859 3030
8871

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Jan 4, 3:24 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
324 AM CST Wed Jan 4 2023

ALZ053>060-262-041030-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Covington AL-Escambia AL-Crenshaw AL-
324 AM CST Wed Jan 4 2023

...Strong thunderstorms will impact portions of Butler, Monroe, north
central Baldwin, Crenshaw, east central Clarke, Escambia,
southeastern Wilcox, Conecuh and northwestern Covington Counties
through 430 AM CST...

At 323 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southwest of
Greenville to near Repton to 4 miles northwest of McCullough.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atmore, Greenville, Monroeville, Evergreen, Luverne, Flomaton, Frisco
City, McCullough, Peterman, Georgiana, Uriah, McKenzie, Castleberry,
Excel, Rutledge, Beatrice, Repton, Pine Apple, Petrey and I65 And AL
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 1100 AM CST for south central and southwestern Alabama.

&&

LAT...LON 3179 8620 3179 8618 3165 8620 3121 8698
      3100 8722 3100 8789 3149 8767 3203 8686
      3196 8686 3196 8641 3203 8641 3204 8640
      3205 8640 3205 8630 3197 8630 3196 8619
      3189 8617
TIME...MOT...LOC 0923Z 239DEG 45KT 3180 8667 3145 8724 3120 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 4, 4:02 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
402 AM CST Wed Jan 4 2023

ALZ055>057-059-060-261>266-FLZ201>205-041100-
Monroe AL-Conecuh AL-Covington AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Butler AL-
Escambia AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-
402 AM CST Wed Jan 4 2023

...Strong thunderstorms will impact portions of southern Butler,
southwestern Monroe, Mobile, Baldwin, Escambia, Conecuh, northwestern
Covington, northwestern Okaloosa, Santa Rosa and Escambia Counties
through 500 AM CST...

At 401 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from I65 And AL 113 to 5
miles east of I65 And AL 225 to near Prichard to near Coden. Movement
was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Ferry Pass, Brent, West
Pensacola, Ensley, Tillmans Corner, Warrington, Saraland, Gonzalez,
Bay Minette, Atmore, Foley, Pace, Milton, Monroeville, Theodore,
Chickasaw and Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3030 8773 3075 8793 3075 8795 3025 8818
      3025 8808 3023 8828 3025 8820 3026 8819
      3039 8840 3074 8841 3160 8744 3163 8650
      3078 8678 3048 8710 3058 8718 3032 8727
      3022 8803
TIME...MOT...LOC 1001Z 238DEG 42KT 3120 8730 3096 8777 3071 8810 3035
8825

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:02 AM CSTSpecial Weather StatementMOBEscambia, Santa Rosa58 min
Jan 4, 5:00 AM CSTSpecial Weather StatementMOBEscambia, Okaloosa, Santa Rosa90 min
Jan 4, 5:55 AM CSTSevere Thunderstorm WarningMOBOkaloosa35 min
Jan 3, 8:14 PM CSTSevere Thunderstorm WarningMOBChoctaw46 min
Jan 3, 8:55 PM CSTSpecial Weather StatementMOBChoctaw35 min
Jan 3, 10:12 PM CSTSpecial Weather StatementMOBClarke33 min
Jan 3, 10:50 PM CSTAreal Flood AdvisoryMOBChoctaw6 hr
Jan 3, 11:16 PM CSTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington6 hr
Jan 3, 11:56 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington34 min
Jan 3, 11:59 PM CSTSevere Thunderstorm WarningMOBChoctaw46 min
Jan 4, 12:13 AM CSTFlash Flood WarningMOBChoctaw6 hr
Jan 4, 12:29 AM CSTSpecial Weather StatementMOBClarke, Washington46 min
Jan 4, 12:38 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox42 min
Jan 4, 12:54 AM CSTSevere Thunderstorm WarningMOBWashington51 min
Jan 4, 12:59 AM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington6 hr
Jan 4, 1:08 AM CSTSevere Thunderstorm WarningMOBWilcox37 min
Jan 4, 1:34 AM CSTSpecial Weather StatementMOBClarke, Washington41 min
Jan 4, 1:48 AM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Washington42 min
Jan 4, 2:07 AM CSTAreal Flood AdvisoryMOBClarke, Mobile, Monroe, Washington, Wilcox4 hr
Jan 4, 2:21 AM CSTSpecial Weather StatementMOBMonroe39 min
Jan 4, 2:31 AM CSTSpecial Weather StatementMOBClarke, Monroe44 min
Jan 4, 2:56 AM CSTAreal Flood AdvisoryMOBBaldwin, Butler, Conecuh, Escambia, Monroe, Wilcox5 hr
Jan 4, 3:15 AM CSTSpecial Weather StatementMOBBaldwin, Mobile45 min
Jan 4, 3:19 AM CSTSpecial Marine WarningMOB86 min
Jan 4, 3:24 AM CSTSpecial Weather StatementMOBButler, Conecuh, Crenshaw, Escambia, Monroe66 min
Jan 4, 3:45 AM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Mobile4 hr
Jan 4, 3:58 AM CSTAreal Flood AdvisoryMOBButler, Conecuh6 hr
Jan 4, 4:05 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile44 min
Jan 4, 4:28 AM CSTSpecial Marine WarningMOB92 min
Jan 4, 4:56 AM CSTAreal Flood AdvisoryMOBConecuh, Covington, Crenshaw, Escambia6 hr
Jan 4, 5:44 AM CSTSpecial Marine WarningMOB82 min
Jan 4, 3:58 PM CSTRiver Flood WarningMOBClarke, Washington18 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2023Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.